Advances in Differential Equations

Asymptotic behaviour of solutions of the equation $u_t=\Delta log u$ near the extinction time

Shu-Yu Hsu

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Suppose $0\le u_0\in L^1(R^2)\cap L^p(R^2)$ for some constant $p>1$ is a radially symmetric and monotone decreasing function of $r=|x|\ge 0$ such that either supp $u_0$ is compact or $0\le u_0(x)\le C\min (1,|x|^{-(2+\delta)})$ in $R^2$ for some constants $C>0$, $\delta>0$. We will show that if $u$ is the solution of the equation $u_t=\Delta\text{ log }u$, $u>0$, in $R^2\times (0,T)$, $u(x,0)=u_0(x)$ in $R^2$, which satisfies the conditions $r\partial ($log $u(x,t)) /\partial r\to -4$ uniformly on any compact subset of $(0,T)$ as $r=|x|\to\infty$ and $\int_{R^2}u(x,t)dx =\int_{R^2}u_0(x)dx-8\pi t$ $\forall 0\le t < T$, where $T=\int_{R^2}u_0dx/8\pi$, then the function $v(x,s)=u(x,t)/(T-t)$ where $s=-\text{ log }(T-t)$ will converge uniformly on every compact subsets of $R^2$ to a solution of the equation $\Delta\text{ log }v+v=0$ in $R^2$ as $s\to\infty$. In other words $u(x,t)\approx 8 \lambda (T-t)/(\lambda +|x|^2)^2$ as $t$ tends to $T$ for some $\lambda >0$.

Article information

Source
Adv. Differential Equations Volume 8, Number 2 (2003), 161-187.

Dates
First available in Project Euclid: 19 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355926861

Mathematical Reviews number (MathSciNet)
MR1948043

Zentralblatt MATH identifier
1028.35079

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions 35K65: Degenerate parabolic equations

Citation

Hsu, Shu-Yu. Asymptotic behaviour of solutions of the equation $u_t=\Delta log u$ near the extinction time. Adv. Differential Equations 8 (2003), no. 2, 161--187. https://projecteuclid.org/euclid.ade/1355926861.


Export citation